Drug InfoNet.com
Go
Ask the Expert
FAQ's
Drug Information
Disease Information
Health News
Health Info
Panel Registration
Healthcare Orgs
Medical Refs
Gov't Sites
Hospitals
Med Schools
Home
 
Special Offers

Drug Infonet provides drug and disease information for your healthcare needs. Visit our FAQ page to find answers to common health questions. Look on the Manufacturer Info page to link to pharmaceutical company pages. Click to Health Info and Health News for the latest in healthcare developments.

Drug Infonet brings this free resource to you so that you become a more informed consumer of healthcare.


Doctors' Answers to "Frequently Asked Questions" - Neutrophilia


These comments are made for the purpose of discussion and should NOT be used as recommendations for or against therapies or other treatments. An individual patient is always advised to consult their own physician.

Neutrophilia and Digoxin
Question: Can digoxin elicit a neutrophilia (WBC 60,000 segs 90%)?

Answer: Neutrophilia, or an increased white blood count, has many causes, including exposure to extreme cold, heat, recent surgery, physical trauma, infection of any type, burns, shocks, tumors, non- infection inflammation, such as gout, arthritis, thyroid problems, and drugs. From your health care provider's stand point, there are essentially 2 groupings of elevated white blood cell counts: reactive and neoplastic(cancerous). Lymphoma, and leukemia are two cancers that can give rise to an elevated count as high as 60,000. Less often reactive causes, such as those listed above are responsible. A major determinant in what is causing the elevation is the "differential", or what specific types of cells are comprising the elevation. You report 90% segmented neutrophils. The other component cells, an evaluation of the appearance of your blood under a microscope, the medications you are on, as well as any other ongoing medical conditions you may be experiencing, will all help to determine the cause of the neutrophilia. There are many medications which can produce a neutrophilia, the most notable being corticosteroid, such as cortisone or one of its derivatives. The Physician's Desk Reference does not list digoxin as being a cause for neutrophilia. Follow-up with your health care provider will be important, so as to recheck you white blood cell counts and establish a trend, as well as determine if additional testing needs to be done, and if referral to a specialist is needed.

Back to Drug InfoNet Home Page.

Back to Doctor FAQ main page.





HON
FAQ Drug Info Disease Info Manufacturer Info Health Care News Health Info Become Panelist Health Care Orgs Medical References Government Sites Hospital Sites Medical Schools
Contact | Site Map | Search | Disclaimer | Mission Statement

© 1996-2005 DRUG INFONET, Inc. All rights reserved.